Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 19, 2020Gilmer County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 19, 2020, 4:44 PM EDT for Gilmer County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2020, 4:44 PM EDT (20:44 UTC)
Expired
Jun 19, 2020, 5:15 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Wind
40

County Gilmer County, GA

The radar

The Northeast Alabama radar (KHTX), 147 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WWUS82 KFFC 192044
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Fri Jun 19 2020
 
GAZ007-192115-
Gilmer GA-
444 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 515 PM EDT...

At 444 PM EDT...a strong thunderstorm was over Mountaintown, or near
Ellijay...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ellijay, East Ellijay, Cherry Log and Mountaintown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3475 8458 3482 8453 3481 8438 3467 8437
      3466 8452
TIME...MOT...LOC 2044Z 307DEG 5KT 3477 8453 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:35 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 19, 3:35 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT Fri Jun 19 2020

.SHORT TERM /Tonight through Saturday Night/...

Weak upper ridging builds in as the persistent upper low finally
loses its grip on the region. Isolated to scattered, primarily
diurnal, convection still expected. Instability remains marginal
with chances for strong to severe thunderstorm development likewise
limited. Temperatures continue their climb back to around seasonal
normals.

20

.LONG TERM /Sunday through Friday/...

No major changes made to the extended forecast. A pattern change for
the latter half of the weekend is expected with weak wedging in the
upper levels. This should keep much of the area, aside from portions
of northern Georgia, dry Sunday before the approach of the next
system. By Monday we begin to transition into to southwesterly flow
aloft, bringing additional moisture to the area, with the best
chances for any precip across north and western Georgia.

By late Tuesday an approaching front will be located just north of
the area, with the parent low near the Great Lakes region. Moisture
across northern Georgia is expected to increase significantly as the
front nears the forecast area, bringing decent chances for showers
and thunderstorms to northern Georgia on Tuesday. These higher
chances for showers and thunderstorms are expected to continue on
Wednesday as the front moves into the local forecast area,
continuing on Thursday. Although, models start to show some
differences by Wednesday afternoon with the ECMWF lingering the
front somewhere across the forecast area through the rest of the
extended period leading to increased chances for precipitation. The
GFS actually clears the front by Thursday afternoon leaving the area
clear for Friday. Decided to go with a model blend for these days
bringing chance pops to the area on both Thursday and Friday.

Temperatures through the extended forecast are expected to start
slightly above average with high in the upper 80s to mid 90s, with
slightly below average temps in the 80s from mid-week on. Low
temperatures are expected to be slightly above average through the
long term period with lows in the 60s and 70s through the period.

Reaves/01

&&

.AVIATION...
18Z Update...

VFR conditions are expected to predominate across the majority of
the forecast area through the period, outside of isolated to
scattered, mainly afternoon and evening, convection. Will see some
MVFR or lower visibilities in fog-prone areas, however only minimal
impacts possible at any TAF sites. Winds will remain light,
generally 6-7kt or less, and mainly from the southwest through
northwest.

//ATL Confidence...18Z Update...

Medium to High on all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  89  67  91 /  30  20  20  20
Atlanta         68  88  68  89 /  20  20  10  10
Blairsville     59  83  62  83 /  30  20  20  30
Cartersville    64  90  67  91 /  20  20  10  20
Columbus        70  92  70  94 /  20  20  10  10
Gainesville     65  87  67  88 /  30  20  20  20
Macon           68  90  70  92 /  20  20  10  20
Rome            65  90  67  91 /  20  20  10  20
Peachtree City  64  88  67  90 /  20  20  10  10
Vidalia         69  90  71  92 /  30  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....01
AVIATION...20
Hazardous weather outlook, Jun 19, 5:33 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
533 AM EDT Fri Jun 19 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
533 AM EDT Fri Jun 19 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated thunderstorms are possible across the area this
afternoon. Brief heavy rainfall, gusty winds, and lightning will
be possible in any stronger storms that develop.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

From Saturday through Tuesday, isolated to scattered
thunderstorms will be possible each afternoon. Gusty winds,
frequent lightning, and heavy rain will be possible with any
storms that do develop.

A cold front is expected to move through the area on Wednesday and
Thursday bring additional chances for scattered thunderstorms.
Gusty winds, frequent lightning, and heavy rain will be possible
in any stronger storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 19, 3:10 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
310 PM EDT Fri Jun 19 2020

GAZ097-098-111-191945-
Wheeler GA-Treutlen GA-Laurens GA-
310 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHWESTERN
TREUTLEN AND EASTERN LAURENS COUNTIES UNTIL 345 PM EDT...

At 310 PM EDT...a strong thunderstorm was over Lowery, or 9 miles
west of Soperton...moving east at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Orland, Lowery, Barnhill, Lothair, Landsburg and Rockledge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3234 8282 3243 8280 3246 8258 3223 8269
TIME...MOT...LOC 1910Z 291DEG 6KT 3235 8275

WIND...40MPH
Special weather statement, Jun 19, 3:42 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Fri Jun 19 2020

GAZ086-192015-
Emanuel GA-
342 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
415 PM EDT...

At 341 PM EDT...a strong thunderstorm was near Canoochee, or 13 miles
southwest of Millen...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Garfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3264 8212 3267 8216 3279 8214 3278 8213
      3268 8209 3266 8208 3265 8209
TIME...MOT...LOC 1941Z 212DEG 7KT 3269 8213

WIND...40MPH
Special weather statement, Jun 19, 4:20 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Fri Jun 19 2020

GAZ005-007-192045-
Gilmer GA-Murray GA-
420 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER AND
SOUTHEASTERN MURRAY COUNTIES UNTIL 445 PM EDT...

At 420 PM EDT...a strong thunderstorm was over Fort Mountain State
Park, or near Chatsworth...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Chatsworth, Mountaintown, Fort Mountain State Park and Tails Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3478 8480 3487 8470 3479 8452 3463 8451
      3462 8467
TIME...MOT...LOC 2020Z 311DEG 16KT 3478 8470

WIND...40MPH
Local storm report, Jun 19, 4:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT FRI JUN 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             2 W SANTA CLAUS         32.17N  82.36W
06/19/2020  E1.00 INCH       TOOMBS             GA   BROADCAST MEDIA

            QUARTER-SIZED HAIL OCCURRED AT EZRA TAYLOR RD NEAR
            LYONS CENTER RD.

&&

EVENT NUMBER FFC2000767

KMM
Special weather statement, Jun 19, 4:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Fri Jun 19 2020

GAZ007-192115-
Gilmer GA-
444 PM EDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 515 PM EDT...

At 444 PM EDT...a strong thunderstorm was over Mountaintown, or near
Ellijay...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ellijay, East Ellijay, Cherry Log and Mountaintown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3475 8458 3482 8453 3481 8438 3467 8437
      3466 8452
TIME...MOT...LOC 2044Z 307DEG 5KT 3477 8453

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:30 AM EDTSpecial Weather StatementFFCToombs30 min
Jun 19, 12:59 AM EDTSpecial Weather StatementFFCToombs31 min
Jun 19, 3:10 PM EDTSpecial Weather StatementFFCTreutlen35 min
Jun 19, 3:42 PM EDTSpecial Weather StatementFFCJenkins33 min
Jun 19, 4:20 PM EDTSpecial Weather StatementFFCMurray25 min
Jun 19, 4:56 PM EDTSpecial Weather StatementFFCLumpkin34 min
Jun 19, 5:32 PM EDTSpecial Weather StatementFFCDawson28 min
Jun 19, 5:53 PM EDTSpecial Weather StatementFFCHall37 min
Jun 19, 5:57 PM EDTSpecial Weather StatementFFCDeKalb33 min
Jun 19, 6:20 PM EDTSpecial Weather StatementFFCHall25 min
Jun 19, 6:32 PM EDTSpecial Weather StatementFFCGwinnett28 min
Jun 19, 7:07 PM EDTSpecial Weather StatementFFCBarrow, Rockdale23 min
Jun 19, 7:16 PM EDTSpecial Weather StatementFFCGreene29 min
Jun 19, 7:28 PM EDTSpecial Weather StatementFFCBarrow, Newton, Walton32 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.